Ohio, 2006

Hail in Ohio, May 30, 2006

May 30, 2006 · NWS CLE · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 30, 12:03 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, May 30, 12:03 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
103 PM EDT TUE MAY 30 2006

.AVIATION(18Z-18Z)...
LGT WNDS IN AMS WL ALLOW SOME AREAS OF HZ TO PERSIST AND VSBYS SHUD
DROP BACK WELL INTO THE MVFR LEVEL TNGT AS SOME FOG MIXES BACK IN.
OTRW...STILL EXPECT AMS TSRA TO CONT TO DVLP WITH NO RHYME OR REASON
OTHER THAN TOL AND FDY WL BE MORE SUSPECT AS LEFTOVR BOUNDARIES FM
PREVIOUS CONVECTIVE ACTIVITY WL ACT AS A FOCUS FOR MORE ACTIVITY
THIS AFTN AND EVE ALG WITH FACT THAT AMS NOT AS CAPPED IN NORTHWEST
OHIO AS IS THE CASE FURTHER EAST.  XPCT MORE CONVECTION TO LAST TNGT
AND CONT WED AS A WK CDFNT BGNS TO MOV INTO NW OH LATE WED TO ACT AS
A FOCUS FOR TSRA TO DVLP ALG AND AHD OF THIS FNT.

DISC FM SPC SUMS UP SVR RISK: THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER PARTS OF THE OH VALLEY FROM IND INTO OH AND ACTIVITY SHOULD
CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON. THIS REGION IS
UNDER THE INFLUENCE OF AN UPPER RIDGE WITH VERY WEAK SHEAR AND
MODEST MID LEVEL LAPSE RATES. HOWEVER...THERMODYNAMIC PROFILES WITH
MODERATE INSTABILITY...MLCAPE AROUND 2000 J/KG...AND LOW LEVEL
TEMPERATURE-DEWPOINT SPREADS UP TO 25F WILL SUPPORT THREAT OF STRONG
STORMS CAPABLE OF PRODUCING ISOLATED DOWNBURSTS AND HAIL. LACK OF A
LOW LEVEL FOCUS AND WEAK VERTICAL SHEAR SUGGEST ACTIVITY WILL BE
DISORGANIZED AND PULSE IN CHARACTER...WITH ANY SEVERE EVENTS
REMAINING BRIEF AND ISOLATED.

&&

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
NOT MANY CHANGES TO PREV FORECAST. STRONG UPPER LEVEL RIDGE WILL
REMAIN IN PLACE TODAY BUT STARTS TO BREAK DOWN/PUSH OFF TO THE SOUTH
ON WEDNESDAY AS S/W MOVES INTO THE GREAT LAKES. LIKE YESTERDAY
INSTAB AND DAYTIME HEATING SHOULD BE ENOUGH TO TRIGGER FEW TSTMS BUT
STILL LIMTED WITH STG UPPER LVL RIDGE IN PLACE AND NO TRIGGER OTHER
THAN NEAR LAKE BREEZE. WILL CONTINUE WITH CHC W AND SLIGHT CHC E AND
CONTINUE THIS INTO TONIGHT ALSO. HIGH TEMPS MUCH LIKE YDA AROUND 90
AND HUMID WITH FEW MORE CLOUDS. THEN AND UPPER LVL RDG SHIFTS TO SE
TOMORROW EXPECT BETTER CHC FOR TSTMS AS FRONT APPROACHES THE NW
CORNER OF THE STATE WEDNESDAY EVENING.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...

MODELS ARE NOT AS AGRESSIVE WITH THE DEEPENING TROUGH OVER THE
EASTERN UNITED STATES TOWARD THE END OF THE WEEK.  ACTUALLY...MODELS
HAVE BECOME MORE PROGRESSIVE WITH EACH RUN IN THE EXTENDED PERIODS.

HEAT WAVE WILL COME TO AN END AFTER MID WEEK AS A COLD FRONT SWEEPS
EAST TOWARD THE FORECAST AREA AND A LOW PRESSURE SYSTEM MOVES
NORTHEAST ALONG THE FRONT.

RAINFALL WILL ONCE AGAIN AFFECT THE FORECAST AREA...ESPECIALLY
THURSDAY AFTERNOON INTO THURSDAY NIGHT WITH THE COLD FRONT AND THE
WAVE OF LOW PRESSURE.

DRIER AIR WILL WORK INTO THE AREA THURSDAY NIGHT AND SET UP FOR A
DRY WEEKEND WITH TEMPERATURES NEAR NORMAL AS STRONG HIGH PRESSURE
BUILDS EAST OVER THE AREA.  ANOTHER SHOT OF PRECIPITATION EXPECTED
SUNDAY NIGHT INTO MONDAY AS FAST MOVING LOW TRACKS EAST SOUTHEAST
TOWARD THE AREA FROM THE PACIFIC NORTHWEST.  WILL MENTION A CHANCE
FOR SHOWERS AND THUNDERSTORMS FOR MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...LOMBARDY
AVIATION...ADAMS
Hazardous weather outlook, May 30, 5:22 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
622 AM EDT TUE MAY 30 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-311030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
622 AM EDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 30, 1:50 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT TUE MAY 30 2006

OHZ003-006>009-017>019-027>029-036-037-047-302000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION...
MOUNT GILEAD...MOUNT VERNON
250 PM EDT TUE MAY 30 2006

A LINE OF THUNDERSTORMS FROM WEST OF TOLEDO TO NEAR FINDLAY WILL
CONTINUE TO MOVE NORTHEAST AROUND 20 MPH. THEY WILL BE MOVING INTO
THE TOLEDO TO NEAR TIFFIN BY 4:30 THIS AFTERNOON. HEAVY RAINS FROM
A HALF INCH TO INCH IN LESS THAN HOUR AND HAIL ARE POSSIBLE WITH THE
HEAVIER THUNDERSTORMS.

SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 4:30 THIS AFTERNOON...
WILL BE FROM SANDUSKY TO MOUNT VERNON AND THEY CAN PRODUCE
RAINFALL FROM A HALF INCH TO ONE INCH IN A SHORT PERIOD OF TIME.

THE HEAVY RAINS CAN CAUSE FLOODING OF STREETS AND LOW LYING AREAS.

THOMPSON

The radar

The Detroit radar (KDTX), 127 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Wood

When
May 30, 2:57 PM EST
Where
Wood County, Perrysburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.567, -83.633

Penny size hail was observed.

Hail, Wood

When
May 30, 3:03 PM EST
Where
Wood County, Millbury
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.567, -83.433

Golf ball size hail was observed.

Hail, Seneca

When
May 30, 3:13 PM EST
Where
Seneca County, 4 mi SW of Tiffin
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.067, -83.217

Penny size hail was observed.

Hail, Ottawa

When
May 30, 3:42 PM EST
Where
Ottawa County, Port Clinton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.517, -82.950

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512797, 5512798, 5512800, 5512799.